View Full Version : Vyvanse & Depakote? am I abusing?


jlaudiosw7
08-18-14, 07:24 PM
As you can see this is my first post here so I hope not to cross any boundaries.

I was diagnosed with ADHD, Bipolar & Severe Depression as a teen and was given Adderall XR 30mg, Depakote(not sure MG) & I think Wellbutrin XL? the Adderall turned me into a zombie most of the time and always had me very on edge even when taken with the Depakote and Wellbutrin.

I am now 25 and am having problems concentrating just as I did when I was a teen. My doctor has put me on Vyvanse 70mg once in the morning and Depakote 250mg to take 3 times a day. I never thought the depakote did anything for me when i was younger so I just took the Vyvanse, after about an hour I had a rush as if I had did a mountain of cocaine or something and was very on edge wit everyone. It did motivate me and help me complete my tasks as needed but it wouldnt let me sleep. Im also prescribed Xanax IR 2mg for Anxiety so I tried to take Xanax to help me sleep and after 4mg of Xanax I was finally able to get some sleep but not much. The next day I tried the Vyvanse with the depakote and .5 of Xanax and it kept me at a pretty good level all day long, my anxiety didnt kick up nor did I feel an extreme rush which was good. The comedown after the vyvanse wore off was horrible I felt worthless, I questioned everything about my life and wondered why I wasnt doing better for myself, I was stuck in a depressing rut for most of the evening and still had to take about 4mg of Xanax to get to sleep.
I feel as though im abusing my meds is the problem, Im not out to get high all I want is that middle level where i was concentrating and getting my work done without the anxiety and depression from the crash afterwards. Is there a better medication combo than what I currently have? If I dont take the vyvanse I dont really do much at all that day and if i take only half of the 70MG Vyvanse it puts me in a zombie state of which I dont want to do anything at all but sit there...not even study not do anything. Im guessing I should just stop the vyvanse but sadly its the only thing that helps me focus, as I said before I dont care for the high. Ive also been told I have something called Absent Seizures? I just didnt know if maybe someone had better medication suggestions than what I currently have, its not worth the crash for me. I also just have times where the smallest things can just set me off into usually a very aggressive manor, like someone says something wrong and i just snap on them and grab them by the throat ready to kill them...it just happens so fast I don't even notice until its like I snap back to reality seconds later. I just feel like a nutcase who needs to be in a mental institution but I really would like to avoid that route. I have a decent paying Job that i hate and work about 60 hours a week without meds idk how I would make it through. Please if anyone has any good suggestions at all it would be very appreciative, Thank you.

Terowyn
08-18-14, 11:24 PM
You can ask to take Seroquel with the Vyvanse (instead of Depakote). Seroquel is an amazing sleep aid, and completely counters the insomnia from the Vyvanse (at least for me). I haven't been on either all that long, but so far, it's working wonders. I was also on Depakote before, and it honestly gave me the weirdest side effects (feeling as if the side of my stomach was going to burst, wasn't painful, but just a REALLY weird feeling, and problems with being in the washroom every 2 hours). I'm not an much of an expert on the meds yet, as I'm completely new to them, but I figured I'd pitch my two cents.

jchemmachel
04-16-17, 09:52 PM
Currently i am diagnosed with Bipolar Disorder. I feel the same as you do about thinking how a mental institution would be the safest place for me.


Okay, i know what your talking about in terms Vyvanse 70mg i have had it before. Yes. It is powerful... the rush.. the concentration levels... are off the charts!

Once i concentrated i basically took my Finance book and studied like a semesters worth in 6 hours, and crammed two nights for a test. I passed with i believe a low B.

Arei
05-07-17, 09:29 PM
Are you sure the Vyvanse dose isn't too high? Maybe try knocking it back to 60mg and see how you feel? Ideally you shouldn't crash and you shouldn't have bad insomnia (though everyone is different).

Though you're also taking Wellbutrin XL which is also stimulating and can also be contributing to your insomnia along with the Vyvanse, so you might need something like Seroquel to help get you to sleep. But from what you are describing it really sounds like the Vyvanse might be a little too high of a dose.

.... And then I noticed this post was from 2014 LOL

sarahsweets
05-18-17, 02:35 AM
Are you sure the Vyvanse dose isn't too high? Maybe try knocking it back to 60mg and see how you feel? Ideally you shouldn't crash and you shouldn't have bad insomnia (though everyone is different).

Though you're also taking Wellbutrin XL which is also stimulating and can also be contributing to your insomnia along with the Vyvanse, so you might need something like Seroquel to help get you to sleep. But from what you are describing it really sounds like the Vyvanse might be a little too high of a dose.

.... And then I noticed this post was from 2014 LOL
Dont feel bad-I am always getting hooked by the zombie threads!